About 8 months ago, my doctor suggested testosterone replacement because I've experienced some ED problems. He said I could try this and see if it helped. For the first 4 months, he prescribed Androgel. Then, for the past 4 months, I switched to injections. This week, I went to see my urologist and he told me that there was no reason for testosterone for me because the last testosterone test I had done showed that my levels were normal. He told me I should stop the injections and allow my body to start producing testosterone on its own again. He said this could take several months and that my levels will likely fall to zero for several months until my own production kicks back in. I'm worried about what will happen to me during the time that I have no testosterone. How long should it take before I start producing my own? Will I start producing it again for sure? I'm afriad it will cause impotence for several months and may destroy my relationship with my girlfriend. Is there anything I can do to increase libido during this time or anything I might do to speed up the return of my body's production of testosterone? I am very worried right now and am not sure what to expect. I just had an injection 6 days ago, so my levels are high right now. When will they drop and how long will it last until I make my own again? What are other side effects of quitting testosterone injections and how bad should I expect it to be? I'm afraid that I may have permanently damaged by body's ability to make testosterone and that it may never return to normal. Please help with info.
Get a second opinion. There are things that can be prescribed to jumpstart your natural testosterone production. You're going to feel like ****, and there's no reason for that.Get a second opinion.
Are you sure that there is something available that can jumpstart my natural production? The urologist I talked to told me that there is nothing that he is aware of that will speed up the process and that I could be waiting 4-6 months, at a minimum, before my natural production begins to function again. I have been doing lots of reading on the internet about this condition and I've come across some discusion of certain chemicals that are used by steriod using bodybuilders to get there natural production to restart. Unfortunately, I've also come across several scientific articles which explain that these chemicals do not actually work as the bodybuilders believe they do. I wish I could find someone who really knows the facts about this and would appreciate a response from anyone with good, concrete knowledge of the subject. If there is such a drug that will help jumpstart my natural production, then please let me know what it is, so I can look into it. I have scheduled an appointment with an endocrinologist next week and I assume that he will be able to answer most of my questions at that time, but until then, I am desperate for some information, so please let me know if you have any specific knowledge of this subject.
Yes, I've already scheduled an appointment with an endocrinologist for next week. I have found mention of HCG and Clomid in several articles I've read, claiming that it will help to start production again. Then again, I've read some scientific/medical articles which state that they do NOT start testosterone production, they just minimize some of the risks associated with having low testosterone. I'm sure the endocrinologist will provide me with all the answers I need, but that is still a week away. I'm looking for some definite answers today and have been unable to locate any reliable information on the subject. Some of what I've read about HGC and Clomid is promising and I hope that it is true, but the fact that I've also read that they do not do what they have been purported to do is quite discouraging. If nothing else, I'll simply wait until next week when I talk to the endocrinologist and will report back here whatever he tells me. I'll specifically ask about HCG and Clomid and let you know what the doc says.
Saw an endocrinologist yesterday. He said,"don't even think about using clomid or HCG". They do NOT do any good. There is nothing that can be done except to wait and monitor blood levels over time to see if there is recovery. He said it could take a few weeks for the natural production to start again or could could take up to a year or longer! He said it is variable from one person to the next, so there is no way of knowing. Just have to wait and see.
In reguards to stopping the use of testosterone.It is true there is nothing you can take to start up production of your natural but time.It most of the time takes about 3 to 4 weeks to began to kick start your own testosterone,and will progress for about the next 3 to 4 months after that.You should be back to your normal level by the end of the fourth month.The first 4 weeks it will jump to about 350 or 390 total.Then will slowly go back to your normal level over the next few weeks peeking at about a total of 500 to 800.The whole process is very stressful on you but you will get there.I would tell you to get thyroid check because it will be out of wack during this time and maybe longer.Most people have to take a thyroid supplement during this time and maybe for a while after testosterone is back to level,without thyroid replacement it will take much longer and you will not feel as good as you will with the thyroid help.You aslo may want to try methyltestosterone the next time instead of shots,It is short acting and does not stay in your system as long ,but do not take it more than a couple of weeks at a time.You will be much safer taking the androgel for 2 weeks on and 2 weeks off.You get much better action this way and does not shut the body down as much.I would stay away from shots as they will shut you down much more than the gel.Good luck!
I'm not a Doctor so take this all with a grain of salt.
You needed HRT if your levels were low to start with and if not why did you start Hormone Replacement? Then there is no reason to stop and see how bad it is again.
I've seen this before. I had a doctor (A quack I think) who felt that my initial levels (311 ng/dL taken early morning) were not "that bad" and he wanted me to start over and go off HRT to see where my levels were. Since I felt like **** at 311 (I was in my 40s) going off HRT would only get me (at best) to feeling like **** again.
My suggestion is to educate yourself as much as possible. Some good things to read are The Testosterone Syndrome by Dr E. Shrippen. Download a copy of the AACE Guidelines to treating male Hypogonadism. There are some charts floating around of the average level of Testosterone vs patient Age that maybe of interest if you know what your labs were (are)
In general anyone going on HRT normally does so for life. So take any suggestions that you quit with a lot of concern. If you do nothing else seek a second opinion.
All these comments are good. However, one more point that nobody has mentioned. I am truly wanting to reassure you that, if that is all it takes to destroy your relationship with your girlfriend, please, please don't marry her. Ever. You really shouldn't settle for less than someone who adores you no matter what. Seriously. If you were handicapped in an auto accident and paralyzed, would she leave you? Real love means she loves your very soul. Just a thought from a woman's point of view.
Good luck with this!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.